zbMATH — the first resource for mathematics

Generalized symmetric tensors and related topics. (English) Zbl 0846.15012
For \(T= \sum_{\sigma\in G} M(\sigma) \otimes {\mathcal P} (\sigma)\), where \(M\) is a unitary matrix representation of the group \(G\) as unitary linear operators on a space \(U\), and \({\mathcal P} (\sigma)\) the permutation operator on \(W= \otimes^n V\), a generalized symmetric tensor is defined as a tensor of the form \(T(u \otimes w)\), where \(u\in U\) and \(w\) is a decomposable tensor of \(W\). The author discusses the properties of generalized symmetric tensors. The conditions for two generalized symmetric tensors to be equal are obtained. Finally, a new characterization of the set \(A\) satisfying \({\mathcal M} (AX)= {\mathcal M} (X)\) for arbitrary \(X\) with \({\mathcal M} (A)= \sum_{\sigma\in G} M(\sigma) \prod^n_{i=1} a_{i\sigma (i)}\) is presented.

15A72 Vector and tensor algebra, theory of invariants
Full Text: DOI
[1] M.-P. Gong, Groups defined by matrix identities, preprint.
[2] M.-P. Gong, Semigroups defined by generalized Schur functions, to appear. · Zbl 0871.15005
[3] M.-P. Gong, Topics on the characterization of semigroups defined by dGλ (AX) = 0, to appear.
[4] Marcus, M., On two classical results of I. Schur, Bull. amer. math. soc., 70, 685-688, (1964) · Zbl 0263.15004
[5] Marcus, M.; Minc, H., Generalized matrix functions, Trans. amer. math. soc., 116, 316-329, (1965) · Zbl 0178.35902
[6] Merris, R., Equality of decomposable symmetrized tensors, Canad. J. math., 27, 1022-1024, (1975) · Zbl 0323.15007
[7] de Oliveira, G.N., Interlacing inequalities, Matrix groups, Linear algebra appl., 162-164, 297-307, (1992) · Zbl 0745.15010
[8] de Oliveira, G.N.; Dias da Silva, J.A., Conditions for equality of decomposable symmetric tensors. II, Linear algebra appl., 28, 161-176, (1979) · Zbl 0443.15014
[9] de Oliveira, G.N.; Dias da Silva, J.A., Equality of decomposable symmetrized tensors and ∗-matrix groups, Linear algebra appl., 49, 191-219, (1983) · Zbl 0526.15020
[10] de Oliveira, G.N.; Dias da Silva, J.A., On matrix groups defined by certain polynomial identities, Portugal math., 43, 77-92, (1985 1986)
[11] de Oliveira, G.N.; Santana, Ana P.; Dias da Silva, J.A., Note on the equality of star products, Linear and multilinear algebra, 14, 157-163, (1983) · Zbl 0521.15019
[12] Dias da Silva, J.A., Conditions for equality of decomposable symmetric tensors, Linear algebra appl., 24, 85-92, (1979) · Zbl 0413.15013
[13] Dias da Silva, J.A.; M^ada Purificação Coelho, Linear groups associated with elements of a group algebra, Linear algebra appl., 94, 165-179, (1987) · Zbl 0629.20019
[14] Williamson, S.G., Tensor contraction and Hermitian forms, Linear algebra appl., 2, 335-347, (1969) · Zbl 0264.15013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.